Alert archive / Indiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 140, NWS Northern Indiana

July 6, 2004Pulaski County, White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 6, 2004, 1:37 AM EST for Pulaski County, White County, Indiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2004, 1:37 AM EST (06:37 UTC)
Expired
Jul 6, 2004, 2:30 AM EST
In force
53 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

Counties Pulaski County, IN, White County, IN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2004-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 060637
SVRIWX
INC131-181-060730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 AM EST TUE JUL 6 2004

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN INDIANA
  WHITE COUNTY IN INDIANA

* UNTIL 230 AM EST


* AT 137 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 11 MILES WEST OF
  MEDARYVILLE TO 13 MILES SOUTHWEST OF BROOKSTON...MOVING EAST AT 35
  MPH.

* SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS...
  REYNOLDS
  MONON
  MEDARYVILLE
  FRANCESVILLE
  CHALMERS
  BROOKSTON
  MONTICELLO
  WINAMAC
  MONTEREY

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4088 8696 4117 8693 4117 8648 4094 8649
          4092 8658 4075 8659 4075 8677 4058 8679
          4058 8710 4084 8711

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:00 AM EST, 37 minutes earlier.

Area forecast discussion, Jul 6, 1:00 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
100 AM EST TUE JUL 6 2004

.SHORT TERM...
LOW PRESSURE SYSTEM CENTERED OVER NE IA WITH A WARM FRONT ESE ACROSS
SRN PORTION OF IWX CWA. FRONT EXPECTED TO LIFT NE OF AREA BY 18Z AS
STRONG SHRTWV LIFTS NE ACROSS THE WRN GRTLKS THIS MORNING.
TSTMS ASSOCIATED WITH SHRTWV AND WARM FRONT SHOULD MOVE INTO THE CWA
BY ISSUANCE TIME, BUT, LIKELY BE OUT OF WRN ZONES BY 12Z. CDFNT
ASSOCIATED WITH THE SFC LOW SHOULD SWEEP ACROSS THE CWA BETWEEN
00Z-06Z. MODERATE INSTABILITY WILL DEVELOP ACROSS THE AREA THIS
AFTN/EVE AND SOME TSTMS SHOULD DEVELOP AHEAD/ALONG CDFNT. WILL HAVE
HIGHEST POPS SE WHERE GREATEST INSTABILITY EXPECTED. EXPECTING
ENOUGH SUNSHINE/MIXING TO ALLOW TEMPS TO RISE TO GOING FCST HIGHS
FOR TODAY... MAINLY IN THE MID-UPR 80S.

&&

.LONG TERM...
WEDNESDAY THROUGH MONDAY.

FRONTAL BOUNDARY WILL HAVE EITHER CLEARED OR BE CLEARING THE EASTERN
PART OF THE FORECAST AREA WEDS AM...TAKING BEST PRECIP CHANCES WITH
IT. SOME CONCERN FOR SOME DIURNAL CONVECTION LATE AM INTO THE
AFTERNOON AS A SHORTWAVE MOVES THROUGH THE FLOW ACROSS THE AREA.
BEST PVA AND DYNAMICS WILL BE ACROSS THE NORTHERN PART OF THE AREA
AND INTO MICHIGAN. SOME INSTABILITY WILL BE IN PLACE (CAPES AOB 1000
J/KG AND LIS -1 TO 3 C). HOWEVER...500 MB TEMPS NOT THAT
COLD...SOME SUBSIDENCE WILL STILL BE IN PLACE AS MODEST CAA TAKES
PLACE. ALL THINGS CONSIDERED...WILL HOLD ONTO POPS IN THE SE IN THE
AM SINCE EXACT TIMING FIRST PART OF THE AM COULD STILL BE A BIT OF A
CONCERN. WHILE A STRAY SHOWER CANT BE RULED OUT AS THE SHORTWAVE
MOVES THROUGH...DONT THINK ENOUGH OF A CHANCE TO WARRANT ANY
ADDITION OF POPS AT THIS STAGE.

AFTER THIS...MODELS AGREE ON HIGH PRESSURE BUILDING ACROSS THE AREA
WEDS NGT INTO SATURDAY. DRY CONDITIONS EXPECTED THROUGH THIS TIME
FRAME WITH TEMPS BEING SEVERAL DEGREES BELOW AVERAGE FOR WEDS AND
THURS...THEN QUICKLY RECOVERING FOR FRI INTO THE WEEKEND AS STG
SOUTHERLY FLOW KICKS IN AHEAD OF DEVELOPING STORM OVER THE PLAINS.
TIMING OF SYSTEM AND ASSOCIATED COLD FRONT STILL APPEARS TO BE ON
SUNDAY...WITH THE FRONT DEPARTING BY MONDAY. CURRENT WX GRIDS LOOK
GOOD SO NO CHANGES PLANNED. BIG QUESTION IS HOW WIDESPREAD COULD
HIGHS NEAR OR INTO THE 90S BE BY SAT AND SUNDAY BEFORE THE FRONT
MOVES IN. DEFINITELY POTENTIAL EXISTS...BUT WILL STICK WITH CURRENT
FORECAST HIGHS IN THE UPR 80S FOR NOW THEN SLIGHTLY COOLER ON MONDAY
BEHIND THE FRONT.

&&

.AVIATION...
SHRTWV OVER MID MS VALLEY CAUSING TSTMS OVER CENTRAL/NRN IL. THESE
ARE MOVG EAST AT 25-35KT AND SHOULD MOVE ACROSS SBN/FWA 07Z-12Z. FWA
CLOSER TO STNRY FRONT HAS BETTER WIND GUST POTENTIAL WITH THESE
STORMS. FRONT SHOULD MOVE NORTH OF THE AREA TUESDAY MORNING BEHIND
THIS SHRTWV. EXPECT BKN CU DECK TO DEVELOP AS AIRMASS DESTABILIZES.
CDFNT AND ANOTHER SHRTWV APPROACHING THE AREA TUESDAY AFTN/EVE
SHOULD TRIGGER MORE TSTMS.
&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
&&

SHORT TERM/AVIATION...JT
LONG TERM...LF
Hazardous weather outlook, Jul 5, 6:08 AM EST, 19 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
608 AM EST MON JUL 5 2004

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-060817-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
608 AM EST MON JUL 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS OVER SOUTHWESTERN PORTIONS OF THE AREA THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SEVERE THUNDERSTORMS WITH DAMAGING WINDS... LARGE HAIL... AND LOCALLY
HEAVY RAINFALL ARE POSSIBLE ACROSS THE AREA TUESDAY AFTERNOON AND
TUESDAY EVENING. THUNDERSTORMS MAY CONTINUE OVER EASTERN PORTIONS OF
THE AREA INTO WEDNESDAY MORNING... BUT THESE STORMS ARE NOT EXPECTED
TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA AGAIN ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT... AND
AGAIN TUESDAY AND TUESDAY EVENING.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX

Nearby

Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.